MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3853
Medical Device Problem Codes Material Integrity Problem (2978); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon could not be deflated.A 6mmx3.50mm wolverine coronary cutting balloon was selected for use.During preparation, it was noted that the balloon was inflated in the proximal part.When negative pressure was put, the balloon could not be deflated.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual and tactile examination of hypotube shaft identified no damages.A visual examination of the distal extrusion identified no damages.A visual examination of the balloon identified that the proximal folds in the balloon were relaxed (not tightly folded).Microscopic examination of the inner/wire lumen identified no damages.A detailed microscopic examination of the balloon material identified no damages.A microscopic examination of the balloon identified that the proximal folds in the balloon were relaxed (not tightly folded).All blades were fully bonded on the balloon and did not exhibit any signs of damage.A microscopic examination of the tip section found no issues.The device was attached to a pre-tested encore inflation device (tested using the druck pressure gauge) and the balloon was inflated to its rated burst pressure (rbp) of 12 atmospheres (per instructions for use) with no leaks noted.A vacuum was applied, and the balloon deflated fully.Although the balloon deflated fully the balloon did not rewrap/refold.This is not a defect with the balloon.No other issues were identified during the product analysis.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17054698
Report Number2124215-2023-26057
Device Sequence Number19696687
Product Code NWX
UDI-Device Identifier08714729888192
UDI-Public08714729888192
Combination Product (Y/N)N
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2024
Device Model Number3853
Device Catalogue Number3853
Device Lot Number0029417510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown